MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 D/A SC-1; SUTURE, ABSORBABLE, NATURAL
Model Number 1828H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).No problem detected.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: was reported the suture broke while trying to tie the incision close.Unopened samples of product code 1828, lot #: qemetc were received for evaluation.During the visual inspection of eight unopened samples, no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an ent procedure in (b)(6) 2020 and suture was used.The suture broke while trying to tie the incision closed.Case completed with a like device.There were no adverse patient consequences reported.

Brand Name
GUT PL UD 18IN 4-0 D/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11032610
Report Number2210968-2020-10074
Device Sequence Number1087452
Product Code GAL
UDI-Device Identifier10705031002661
UDI-Public10705031002661
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1828H
Device Catalogue Number1828H
Device Lot NumberQEMETC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2020
Initial Report FDA Received Date12/17/2020
Patient Sequence Number1